Steady States, Fluctuation–Dissipation Theorems and Homogenization for Reversible Diffusions in a Random Environment

Article
  • 7 Downloads

Abstract

Prolongating our previous paper on the Einstein relation, we study the motion of a particle diffusing in a random reversible environment when subject to a small external forcing. In order to describe the long time behavior of the particle, we introduce the notions of steady state and weak steady state. We establish the continuity of weak steady states for an ergodic and uniformly elliptic environment. When the environment has finite range of dependence, we prove the existence of the steady state and weak steady state and compute its derivative at a vanishing force. Thus we obtain a complete ‘fluctuation–dissipation Theorem’ in this context as well as the continuity of the effective variance.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Aronson, D.G.: Non-negative solutions of linear parabolic equations. Ann. Scuola Norm. Sup. di Pisa 22(4), 607–694 (1968)MathSciNetMATHGoogle Scholar
  2. 2.
    Baladi, V.: Linear response, or else. ICM Seoul, 2014, Proceedings, Vol III, 525–545 2014Google Scholar
  3. 3.
    Campos, D., Ramírez, A.F.: Asymptotic expansion of the invariant measure for ballistic random walks in random environment in the low disorder regime. Ann. Probab. 45, 4675–4699 (2015)CrossRefMATHGoogle Scholar
  4. 4.
    De Masi, A., Ferrari, P., Goldstein, S., Wick, W.D.: An invariance principle for reversible Markov processes. Applications to random motions in random environments. J. Stat. Phys. 55(3/4), 787–855 (1989)ADSMathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Einstein, A.: Investigations on the theory of the Brownian movement. Edited with notes by R. Fürth. Translated by A. D. Cowper. Dover Publications, Inc., New York 1956Google Scholar
  6. 6.
    Fukushima, M., Oshima, Y., Takeda, M.: Dirichlet forms and symmetric Markov processes. de Gruyter Studies in Mathematics, 19. Walter de Gruyter, Berlin 1994Google Scholar
  7. 7.
    Gantert, N., Mathieu, P., Piatnitski, A.: Einstein relation for reversible diffusions in a random environment. Comm. Pure Appl. Math. 65(2), 187–228 (2012)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Gantert, N., Guo, X., Nagel, J.: Einstein relation and steady states for the random conductance model. Ann. Probab., to appear 2015Google Scholar
  9. 9.
    Gilbarg, D., Trudinger, N.S.: Elliptic Partial Differential Equations of Second Order. Springer-Verlag, Berlin (2001)MATHGoogle Scholar
  10. 10.
    Gloria, A., Marahrens, D.: Annealed estimates on the Green functions and uncertainty quantification Ann. Inst. H. Poincaré Anal. Non Linéaire, to appearGoogle Scholar
  11. 11.
    Gloria, A., Otto, F.: Quantitative results on the corrector equation in stochastic homogenization. J. Eur. Math. Soc., to appearGoogle Scholar
  12. 12.
    Hairer, M., Majda, A.J.: A simple framework to justify linear response theory. Nonlinearity. 23(4), 909–922 (2010)ADSMathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Jikov, V.V., Kozlov, S.M., Oleinik, O.A.: Homogenization of differential operators and integral functionals. Springer-Verlag, Berlin (1994)CrossRefMATHGoogle Scholar
  14. 14.
    Kipnis, C., Varadhan, S.R.S.: A central limit theorem for additive functionals of reversible Markov processes and applications to simple exclusions. Comm. Math. Phys. 104, 1–19 (1986)ADSMathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Kesten, H.: A renewal theorem for random walk in a random environment. Symposia Pure. Math. 31, 67–77 (1977)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Komorowski, T., Krupa, G.: The existence of a steady state for a perturbed symmetric random walk on a random lattice. Probab. Math. Statist. 24(1), Acta Univ. Wratislav. No. 2646, 121144 2004Google Scholar
  17. 17.
    Komorowski, T., Krupa, G.: The existence of a steady state for a diffusion in a random environment with an external forcing. Multi scale problems and asymptotic analysis, 181194, GAKUTO Internat. Ser. Math. Sci. Appl., 24, Gakktosho, Tokyo, 2006 2006Google Scholar
  18. 18.
    Komorowski, T., Landim, C., Olla, S.: Fluctuations in Markov Processes. Springer-Verlag, Time Symmetry and Martingale Approximation (2012)CrossRefMATHGoogle Scholar
  19. 19.
    Komorowski, T., Olla, S.: On Mobility and Einstein Relation for Tracers in Time-Mixing Random Environments. J. Stat Phys. 118, 407–435 (2005)ADSMathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Kozlov, S.M.: Averaging of Random Operators. Sb. Math. 37(2), 167–180 (1980)CrossRefMATHGoogle Scholar
  21. 21.
    Kozlov, S.M.: The method of averaging and walks in inhomogeneous environments Russian Math. Surveys 40(2), 73–145 (1985)MATHGoogle Scholar
  22. 22.
    Kubo, R., Toda, M., Hashitsume, N.: Statistical Physics. II. Nonequilibrium Statistical Mechanics. Springer Series in Solid-State Sciences, 31. Springer-Verlag, Berlin 1985Google Scholar
  23. 23.
    Lebowitz, J.L., Rost, H.: The Einstein relation for the displacement of a test particle in a random environment. Stochastic Process. Appl. 54(2), 183–196 (1994)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Mourrat, J.-C.: Variance decay for functionals of the environment viewed by the particle. Ann. I. H. Poincaré-PR 47(1), 294–327 (2001)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Osada, H.: Homogenization of diffusion processes with randomstationary coefficients. Probability theory and mathematical statistics (Tbilisi, 1982), 507–517, Lecture Notes in Math., 1021, Springer, Berlin, 1983 1982Google Scholar
  26. 26.
    Papanicolaou, G., Varadhan, S.R.S.: Diffusion with Random Coefficients. Essays in Honor of C.R. Rao, ed. by G. Kallianpur, P.R. Krishnajah, J.K. Gosh pp. 547–552. Amsterdam: North Holland 1982 1982Google Scholar
  27. 27.
    Perrin, J.: Les atomes. First edited in 1913 by Félix Alcan. Reissued in 2014 by CNRS Editions 1913Google Scholar
  28. 28.
    Revuz, D., Yor, M.: Continuous martingales and Brownian motion. Grundlehren der Mathematischen Wissenschaften (Fundamental Principles of Mathematical Sciences) 293. Springer, Berlin 1994Google Scholar
  29. 29.
    Shen, L.: On ballistic diffusions in random environment Ann. I. H. Poincaré-PR 39(5), 839–876 (2003)ADSCrossRefMATHGoogle Scholar
  30. 30.
    Sznitman, A., Zerner, M.: A law of large numbers for random walks in random environment. Ann. Probab. 27, 1851–1869 (1999)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Aix-Marseille Université, CNRS, Centrale MarseilleMarseilleFrance
  2. 2.The Arctic University of NorwayNarvikNorway
  3. 3.Institute for Information Transmission Problems of RASMoscowRussia

Personalised recommendations